A 23-year-old male asked about a 21-year-old female:
She took nordette (ethinyl estradiol and levonorgestrel) as an ecp so it should be 4 pills every 12 hours (2 takes, max 24 hours) but she forgot the instructions and she took 4 takes every 12 hrs. will she be ok? is it overdose?
1 doctor answer • 1 doctor weighed in
Pediatrics 33 years experience
4 pills, then 4 more: If using Nordette (ethinyl estradiol and levonorgestrel) for emergency contraception, the Princeton University publication recommends taking 4 pills and then 4 pills 12 hours later. This question is a bit unclear, but if one took 4 pills, then 4 more in 12 hours, then 4 more in another 12 hours, she should be ok but she might have estrogen symptoms like nausea, vomiting, stomach cramps, breast tenderness, menstrual changes this cycle.
1.2k viewsAnswered >2 years ago
Last updated Jun 22, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.